Alert archive / Nebraska / Wind Advisories in 2008
Wind Advisory 3, NWS Omaha, NE
NWS Omaha, NE issued this wind advisory at Mar 2, 2008, 4:07 AM CST for 20 counties in Nebraska; Monona County, Iowa. It took effect at Mar 2, 2008, 10:34 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2008, 4:07 AM CST (10:07 UTC)
- In effect from
- Mar 2, 2008, 10:34 AM CST
- Expired
- Mar 2, 2008, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Omaha, NE
All 21 counties
Monona County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Jefferson County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Pierce County, NE, Platte County, NE, Saline County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 74 km from the middle of the area, began a volume at 10:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 10.1 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2193 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KOAX 021007 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 407 AM CST SUN MAR 2 2008 NEZ011-012-015>018-030>033-042-043-021900- /O.NEW.KOAX.WI.Y.0003.080302T1800Z-080303T0000Z/ KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON- CUMING-PLATTE-COLFAX- INCLUDING THE CITIES OF...BLOOMFIELD...HARTINGTON...PENDER... NELIGH...PIERCE...WAYNE...ALBION...NORFOLK...STANTON... WEST POINT...COLUMBUS...SCHUYLER 407 AM CST SUN MAR 2 2008 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON. NORTHWESTERLY WIND ARE FORECAST TO INCREASE TO AROUND 30 MPH THIS AFTERNOON WITH GUSTS UP TO ABOUT 45 MPH. THE WINDS ARE THE RESULT OF A STRONG COLD FRONT MOVING INTO THE AREA. WINDS SHOULD DIMINISH BELOW ADVISORY CRITERIA AFTER 6 PM. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ DEWALD
2 follow-up statements
000 WWUS73 KOAX 021634 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1034 AM CST SUN MAR 2 2008 IAZ043-NEZ034-044-050-051-065-066-078-088-030000- /O.EXA.KOAX.WI.Y.0003.080302T1800Z-080303T0000Z/ MONONA-BURT-DODGE-BUTLER-SAUNDERS-SEWARD-LANCASTER-SALINE- JEFFERSON- INCLUDING THE CITIES OF...ONAWA...TEKAMAH...FREMONT... DAVID CITY...WAHOO...SEWARD...LINCOLN...CRETE...FAIRBURY 1034 AM CST SUN MAR 2 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. NORTHWESTERLY WINDS ARE FORECAST TO INCREASE TO AROUND 30 MPH THIS AFTERNOON WITH GUSTS UP TO ABOUT 45 MPH. THE WINDS ARE THE RESULT OF A STRONG COLD FRONT MOVING INTO THE AREA. WINDS SHOULD DIMINISH BELOW ADVISORY CRITERIA AFTER 6 PM. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NEZ011-012-015>018-030>033-042-043-030000- /O.CON.KOAX.WI.Y.0003.080302T1800Z-080303T0000Z/ KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON- CUMING-PLATTE-COLFAX- INCLUDING THE CITIES OF...BLOOMFIELD...HARTINGTON...PENDER... NELIGH...PIERCE...WAYNE...ALBION...NORFOLK...STANTON... WEST POINT...COLUMBUS...SCHUYLER 1034 AM CST SUN MAR 2 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. NORTHWESTERLY WINDS ARE FORECAST TO INCREASE TO AROUND 30 MPH THIS AFTERNOON WITH GUSTS UP TO ABOUT 45 MPH. THE WINDS ARE THE RESULT OF A STRONG COLD FRONT MOVING INTO THE AREA. WINDS SHOULD DIMINISH BELOW ADVISORY CRITERIA AFTER 6 PM. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ BG
000 WWUS73 KOAX 030003 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 603 PM CST SUN MAR 2 2008 IAZ043-NEZ011-012-015>018-030>034-042>044-050-051-065-066-078-088- 030115- /O.EXP.KOAX.WI.Y.0003.000000T0000Z-080303T0000Z/ MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-BUTLER-SAUNDERS-SEWARD- LANCASTER-SALINE-JEFFERSON- INCLUDING THE CITIES OF...ONAWA...BLOOMFIELD...HARTINGTON... PENDER...NELIGH...PIERCE...WAYNE...ALBION...NORFOLK...STANTON... WEST POINT...TEKAMAH...COLUMBUS...SCHUYLER...FREMONT... DAVID CITY...WAHOO...SEWARD...LINCOLN...CRETE...FAIRBURY 603 PM CST SUN MAR 2 2008 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. HOWEVER...NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH CAN BE EXPECTED OVER MUCH OF THE AREA THIS EVENING. $$ CHERMOK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Mar 2, 3:28 AM CST, 39 minutes earlier.
Area forecast discussion, Mar 2, 3:28 AM CST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
328 AM CST SUN MAR 2 2008
.DISCUSSION...
MAIN FORECAST PROBLEMS REVOLVE AROUND FRONTAL BOUNDARY THAT WILL
SURGE THROUGH THE REGION THIS MORNING WITH POST FRONTAL PRECIP
DEVELOPING THIS AFTERNOON...THEN CHANGING OVER TO SNOW WITH THE
POTENTIAL FOR ACCUMULATING SNOW THIS EVENING...MORESO THAN
PREVIOUSLY THOUGHT. INCREASING WINDS WILL ALSO BE A CONCERN AS
COLDER AIR BEGINS TO FILTER IN.
UPPER TROUGH NOW MOVING THROUGH CENTRAL ROCKIES HAS 120M TO 180M
HEIGHT FALLS...WHICH WILL PUSH INTO THE MID MISSISSIPPI RIVER VALLEY
TONIGHT. MOISTURE APPEARS TO BE PRIMARILY POST FRONTAL...THUS MOSTLY
DRY THIS MORNING...BUT AS TIGHT BAROCLINIC ZONE MOVES IN THIS AFTERNOON
ALONG WITH A COUPLED JET STRUCTURE AND ENHANCED UPPER LEVEL
DIVERGENCE...PRECIP SHOULD BLOSSOM. RAIN WILL BE CHANGING TO SNOW
ACROSS NORTHEAST NEBRASKA...WHILE SOUTHEAST NEBRASKA AND SOUTHWEST
IOWA SHOULD REMAIN RAIN THROUGH LATE AFTERNOON. THERE ALSO IS SOME
POTENTIAL FOR THUNDER IN THE SOUTHEAST CWFA THIS AFTERNOON AND
EVENING AS WELL AS THETAE LAPSE RATES FALL BELOW ZERO WITHIN A
STRONG ZONE OF ISENTROPIC ASCENT AND STRONG FRONTOGENETICAL FORCING.
IN FACT...THE 00Z MODELS LATCHED ONTO ONE SUCH BAND OF HEAVIER
PRECIP...IN A CORRIDOR FROM KBIE TO KHNR...BACKED UP BY THE 06Z
NAM AS WELL. AS THE RAIN CHANGES TO SNOW IN THIS CORRIDOR THIS
EVENING BY 01Z...WITH THE ELEVATED INSTABILITY ALOFT...THE POTENTIAL
EXISTS FOR A QUICK SNOW BURST WITH PRECIP RATES APPROACHING AN INCH
PER HOUR OR MORE. GIVEN THE TIMING OF THE SNOW CHANGEOVER AFTER
SUNSET...STRONG LIFT SHOULD OVERWHELM ANY MELTING THAT MIGHT OCCUR
FROM THE GROUND UP. THUS...HAVE ADDED A MESOSCALE SNOW BAND WITH 2
TO 4 INCHES OF SNOW POSSIBLE ALONG AND JUST SOUTH OF I80. INCREASING
WINDS WILL ALSO BE A CONCERN WITHIN THE SNOW AREA...WHICH COULD
DROP THE VISIBILITY DOWN TO 1/2 TO 3/4 MILE AT TIMES...SIMILAR
CONDITIONS TO THIS PREVIOUS MONDAYS SYSTEM. THEREFORE...WILL
ISSUE A WINTER WEATHER ADVISORY FOR THE COMBINED EFFECT OF SNOW
AND WIND. TEMPS FALLING BELOW FREEZING COULD START TO ICE UP
ROADWAYS AS WELL BY 03Z-06Z.
REGARDING WIND FURTHER NORTH TODAY...WILL ALSO ISSUE A WIND ADVISORY
FOR NORTHEAST NEBRASKA FOR THIS AFTERNOON AS WELL. H85 WINDS
INCREASE TO 50 TO 60 KTS AS THE COLD AIR RUSHES IN. WITH NEARLY
PARALLEL MOMENTUM TRANSFER...WINDS COULD APPROACH 30 MPH...ALTHOUGH
BETTER POTENTIAL FOR WIDESPREAD HIGHER SUSTAINED WINDS EXISTS
ACROSS CENTRAL PORTIONS OF NEBRASKA.
OTHERWISE...DID NOT HAVE A LOT OF TIME TO MAKE ADDITIONAL FORECAST
CHANGES. DID ADD A SLIGHT CHANCE OF LIGHT SNOW OR FLURRIES ON
WEDNESDAY AS THE NEXT TROUGH MOVES IN. 00Z ECMWF INDICATED A
DEEPER AND MORE SOUTHERN EXTENT TO THE PRECIP THAN GFS...AND THIS
SEEMED PRUDENT TO SHIFT THE MENTION A BIT FURTHER SOUTH.
&&
.AVIATION...
FOR TAF SITES KOMA/KLNK/KOFK...THRU 03/12Z.
VFR CONDITIONS ARE EXPECTED TO CONTINUE ACROSS THE TAF SITES THRU
NOONTIME WITH LIGHT SOUTHERLY WINDS AND A CIRRUS DECK. THE
EXCEPTION BEING KOFK AS WINDS TURN AROUND TO THE NORTHWEST AND WILL
LIKELY SEE MVFR CONDITIONS BY 18Z. COLD FRONT SHOULD BE INTO KOMA
AND KLNK BY 18Z. THIS STRONG COLD FRONT WILL SEND TEMPERATURES
FALLING AND CHANGE THE WINDS AROUND TO THE NORTH AT 20 TO 30 MPH
WITH SOME GUSTS OVER 30 MPH THROUGH SUNDAY. MOISTURE LAGS BEHIND
THE BOUNDARY...BUT HAVE BROUGHT IN A BROKEN STRATUS DECK ALONG THE
FRONT. PCPN SHOULD FALL AS SNOW ACROSS KOFK BY 21Z AND A RAIN/SNOW
MIX ACROSS KOMA AND KLNK BY THIS SAME TIME BEFORE CHANGING TO ALL
SNOW BY 01Z. MVFR CONDITIONS WILL LIKELY BE THE NORM AFTER 18Z WITH
SOME IFR CONDITIONS AROUND THE 01-04Z TIMEFRAME.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 3 AM CST
MONDAY FOR NEZ045-050>053-065>068-078-088>093.
WIND ADVISORY FROM NOON TODAY TO 6 PM CST THIS AFTERNOON FOR
NEZ011-012-015>018-030>033-042-043.
IA...WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 3 AM CST
MONDAY FOR IAZ055-056-069-079-080-090-091.
&&
DEWALD/REESEHazardous weather outlook, Mar 1, 5:00 PM CST, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 500 PM CST SAT MAR 1 2008 IAZ043-055-056-069-079-080-NEZ012-015>018-030>032-034-042>045- 050>053-065>067-078-088-021200- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-DODGE-DOUGLAS- HARRISON IA-JEFFERSON-LANCASTER-MADISON-MILLS IA-MONONA IA- MONTGOMERY IA-PIERCE-PLATTE-POTTAWATTAMIE IA-SALINE-SARPY-SAUNDERS- SEWARD-SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 500 PM CST SAT MAR 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR SUNDAY. IAZ090-091-NEZ068-089>093-021200- FREMONT IA-GAGE-JOHNSON-NEMAHA-OTOE-PAGE IA-PAWNEE-RICHARDSON- 500 PM CST SAT MAR 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY RAIN IS FORECAST TO CHANGE TO SNOW SUNDAY EVENING ACROSS THE OUTLOOK AREA. GENERALLY AND INCH OR LESS IS EXPECTED BY MONDAY MORNING RUSH HOUR. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR SUNDAY. NEZ011-033-021200- CUMING-KNOX- 500 PM CST SAT MAR 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEBRASKA. .DAY ONE...TONIGHT AND SUNDAY LOCALIZED FLOODING WILL BE POSSIBLE TONIGHT ACROSS THE OUTLOOK AREA. THE FLOODING IS THE RESULT OF LOCAL SNOW MELT...IN COMBINATION WITH SOME LINGERING ICE ON AREA RIVERS AND CREEKS. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR SUNDAY. DEE
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 4:15 AM CST | Winter Weather Advisory | OAX | Butler, Cass, Douglas, Gage, Jefferson, Johnson and 10 more | 20 hr |
| Mar 2, 1:26 PM CST | River Flood Warning | OAX | Pierce | 47 hr |
Nearby
Wind Advisories in Nebraska, 2008Wind Advisories in Iowa, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.